Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

question HELP PLEASE, IM TIRED OF BEING TIRED!

Posted by on Jun. 20, 2007 at 2:35 PM
  • 5 Replies
  • 262 Total Views

OK, I HAVE HYPOTHYROIDISM, I HAD HYPERTHYROIDISM, BUT HAD THE RADIOACTIVE IODINE TREATMENT, (BIG MISTAKE!) ANYWAY, MY QUESTION TO ALL OF YOU IS, IF YOUR LEVELS ARE ALL PRETTY MUCH NORMAL, CAN YOU STILL HAVE SYMPTOMS? MY WHOLE BODY ACHES, ALWAYS DOES, IS THIS FROM MY HYPOTHRYOIDISM? OR IS IT SOMETHING TOTALLY DIFFERENT? I AM ALWAYS SO SO TIRED!!! BUT MY LEVELS ARE NORMAL.
I AM TAKING SYNTHROID, IS THERE A BETTER DRUG OUT THERE THAT WOULD TAKE CARE OF THE OTHER SYMPTOMS?
I HAVE BEEN TAKING SYNTHROID, NO GENERIC, SINCE I WAS 16, ITS BEEN 11 YEARS. IM JUST WONDERING IF THERE IS SOMETHING BETTER I SHOULD BE TAKING, ITS BEEN 11 YEARS, IS THERE A NEW DRUG YET???
I AM JUST TIRED OF BEING TIRED!!!!!!!!!!
HELP PLEASE!!!!

by on Jun. 20, 2007 at 2:35 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-5):
cocoqueen31
by on Jun. 20, 2007 at 2:41 PM
Your labs may be normal range, but normal range has a HUGE and I do mean HUGE difference between highs and lows.  Your normal may be higher than what your doctor has you on.  Do you see an endocrinologist?  They are the best to handle this one, Your regular MD is no doubt a great doctor, but endocrinologists specialize in the endocrin system and best know how to dose your synthroid.  Ask your doc for a ref, if he/she gives you any grief, find a new doc that will refer you. 

I wish you luck, let me know how it goes.  I actually go to U of M here in michigan for my endocrinolgist.  Maybe there is a large Universtiy hospital close to you that your insurance will cover.

Like I said let me know how it goes, take care. 

mom2jonathan
by on Jun. 21, 2007 at 1:34 PM
YES!!  You can still have symptoms while on medication.  I am a military wife, so when they check my levels, they only check one thing and from what I've learned by reading stuff on here, there are more labs they can do.  One type can be normal, but if they check the others, those could be off.  I was told after my son was born that my hypo went away.  I was off of meds for a long time, but still was feeling the symptoms.  I finally started to feel better about the time my son turned two and then all of a sudden, I woke up so tired and it never went away.  It was back.  That was like 8  months ago and i'm still exhausted even when I wake up.  Sorry that you are dealing with this.  Maybe you can go to a doctor that gives B-12 shots.  I was so energized when I took those.
mommamiaria
by on Jun. 21, 2007 at 4:20 PM

Quote:

I AM JUST TIRED OF BEING TIRED!!!!!!!!!!

I say the same thing. I am sick and tired of being sick and tired. The medication isn't always the answer. Hang in there! 
lollimom
by on Jun. 23, 2007 at 11:27 PM
You need to request a specialist.  I am also a military wife and when my
TSH kept coming back normal, I requested a specialist.  When my endo did all the tests that are required, including antibodies, was when they found out my Hashimoto's.  You are paying for Tricare, you have the right to get the best care available.  They cannnot deny you a specialist.  Be assertive and informed when you go to your next appointment to request an endo.
Quoting mom2jonathan:

YES!! You can still have symptoms while on medication. I am a military wife, so when they check my levels, they only check one thing and from what I've learned by reading stuff on here, there are more labs they can do. One type can be normal, but if they check the others, those could be off. I was told after my son was born that my hypo went away. I was off of meds for a long time, but still was feeling the symptoms. I finally started to feel better about the time my son turned two and then all of a sudden, I woke up so tired and it never went away. It was back. That was like 8 months ago and i'm still exhausted even when I wake up. Sorry that you are dealing with this. Maybe you can go to a doctor that gives B-12 shots. I was so energized when I took those.

kool-aidmom
by on Jun. 27, 2007 at 9:38 PM
HELP ME TOOOOOOO. I am tired all the time and take excellent care of myself.To no avail. I feel like i am in a fog all the time and my weight has been stuck at 192lbs for the past three months. I do 45 min. on the elliptical 6-7 days a week plus 50 crunches a day and lunges and i stick to a low carb diet and NOTHING changes. I am overweight and tired all the time. Where do you get B12 shots? i have heard they are great?Thanks-please help me
Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)